North Carolina, 2014Flash Flooding and Flood in North Carolina, August 12 to 13, 2014
August 12 to 13, 2014 · NWS RAH · 10 events in 3 counties and zones
A cluster of showers and storms develop across the triangle region of central North Carolina. A few of these storms became severe and produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.5 million
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of showers and storms develop across the triangle region of central North Carolina. A few of these storms became severe and produced damaging wind gusts. In addition, these storms produced heavy rain, resulting in significant flash flooding in Wake and Johnston Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 12, 2:15 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 12, 2:15 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT TUE AUG 12 2014
.SYNOPSIS...A COLD FRONT WILL ENTER CENTRAL NORTH CAROLINA LATE
TONIGHT...EXITING THE COASTAL PLAIN COUNTIES EARLY WEDNESDAY
MORNING. HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST
WEDNESDAY AFTERNOON...AND MAINTAIN ITS INFLUENCE ON OUR WEATHER
THROUGH THE REMAINDER OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 248 PM TUESDAY...
WARM FRONT LIFTING NORTHWARD ACROSS THE REGION... WITH LOWER 80S
TEMP/LOWER 70S DEWPOINTS NEAR THE VA BORDER AND MID 80S/70S
DEWPOINTS NEAR THE SC BORDER. LOW CLOUDS FROM THIS MORNING HAVE
BROKEN AND LIFTED... ALLOWING INCREASE IN SURFACE HEATING AND
CONSEQUENT INCREASING INSTABILITY WITH SBCAPE OF 2000 TO 2500 J/KG
ACROSS THE REGION. RADAR SHOWS WIDELY SCATTERED SHOWERS AND STORMS
BEGINNING TO DEVELOP MOSTLY IN THE WESTERN PARTS OF THE CWA. EXPECT
SHOWERS WILL BECOME MORE NUMEROUS IN THE AFTERNOON AS THE TROUGH
APPROACHES... AND MID LEVEL HEIGHTS BEGIN TO FALL. HIRES MODEL RUNS
FOLLOW THIS TREND WELL... DEVELOPING SCATTERED ACTIVITY IN THE
WEST... BEFORE SPREADING ACROSS THE AREA AND DIMINISHING/MOVING
EASTWARD BY 06Z. BEST SHEAR AND LIFT REMAINS TO THE NORTH WITH THE
JET... AND THE PREDOMINATE THUNDERSTORM MODE WILL BE SINGLE
CELL/PULSE TYPE... WITH MARGINAL SHEAR OF 20-25 KTS POSSIBLY
SUPPORTING A FEW MORE ORGANIZED CLUSTERS/MULTICELLS WHICH MAY
GENERATE A FEW STRONG WIND GUSTS. WITH PWATS NEAR 2 INCHES ACROSS
THE AREA... HEAVY RAIN MAY CAUSE URBAN/POOR DRAINAGE FLOODING.
FRONT WILL CROSS THE AREA OVERNIGHT... ENTERING INTO THE TRIAD
AROUND 03Z... AND NEAR THE NC COAST BY 12Z. FLOW BEHIND THE FRONT
WILL BECOME NORTHWESTERLY... WITH DRIER AIR BEGINNING TO ENTER THE
AREA BY DAYBREAK... AND LEADING TO A DECREASE IN CLOUD COVER. LOWS
IN THE MID 60S TO LOW 70S.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 315 PM TUESDAY...
A TRANQUIL WEATHER PATTERN EXPECTED IN THE SHORT TERM. TEMPERATURES
WILL REMAIN NEAR OR BELOW NORMAL.
A L/W TROUGH ANCHORED BY AN UPPER LEVEL LOW OVER SOUTHERN
ONTARIO/QUEBEC WILL EXTEND SOUTHWARD INTO THE CAROLINAS THROUGH
FRIDAY. THE LEAD S/W AND ATTENDANT SURFACE COLD FRONT PROJECTED TO
EXIT OUR COASTAL PLAIN COUNTIES EARLY WEDNESDAY MORNING. WIND
PROFILE OFF MODEL SOUNDINGS DEPICT A DEEP WLY FLOW WITH A NW FLOW IN
THE LOWEST 5000FT OF THE ATMOSPHERE. THIS SET-UP SHOULD RESULT IN A
DISSIPATION/DIMINISHING OF TEH CLOUD COVERAGE WEST-TO-EAST EARLY
WEDNESDAY...LEADING TO MOSTLY SUNNY SKIES BY LATE MORNING/MID DAY.
DOWNSLOPE COMPONENT OF LOW LEVEL WIND WILL NEGATE/OFFSET INITIAL
CAA. WITH TEMPS STARTING OUT IN THE UPPER 60S NW-MID 70S SE...A 15-
18 DEGREE DIURNAL TEMP TREND RESULTS IN MAX TEMPS IN THE MID 80S NW
TO AROUND 90 FAR SOUTH-SE. IT WILL BE NOTICEABLY LESS HUMID ACROSS
THE PIEDMONT BY AFTERNOON...AND IN THE SANDHILLS AND COASTAL PLAIN
AS DRIER AIR GRADUALLY MIXES THROUGH THE COLUMN.
WEDNESDAY NIGHT THROUGH FRIDAY NIGHT WILL FEATURE A CANADIAN HIGH
PRESSURE SYSTEM ANCHORED OVER THE MS VALLEY EXTENDING EAST INTO NC.
THIS WEATHER SYSTEM IN TANDEM WITH THE BASE OF TEH L/W TROUGH OVER
OUR REGION WILL MAINTAIN DRY AND SLIGHTLY BELOW NORMAL TEMPERATURES.
GFS HINTS AT THE POSSIBILITY OF A FEW SHOWERS FRIDAY ASSOCIATED WITH
THE PASSAGE OF A VORT MAX ROUNDING THE BASE OF THE TROUGH. HOWEVER
GFSBUFR SOUNDINGS INDICATE A SUBSIDENCE INVERSION IN THE 850-
700MB...ESSENTIALLY CAPPING THE ATMOSPHERE. THUS...WILL MAINTAIN A
DRY FORECAST THROUGH FRIDAY NIGHT.
LOW LEVEL THICKNESSES THROUGH THE PERIOD AVERAGE 10-15M BELOW
NORMAL. THIS SUGGEST MAX TEMPS IN THE LOW-MID 80S WITH OVERNIGHT
TEMPS NEAR 60-LOWER 60S. THE NORMAL COLDER LOCATIONS WILL LIKELY SEE
MIN TEMPS IN THE UPPER 50S FRIDAY MORNING (UNLESS VEIL OF HIGH
CLOUDS OCCURS...POSSIBLY CAUSED BY OROGRAPHIC ENHANCEMENT/MOUNTAIN
WAVE...THOUGH MID LEVEL WINDS APPEAR A TAD TOO WEAK AT THIS TIME).
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 315 PM TUESDAY...
SURFACE HIGH PRESSURE WILL SETTLE OVERHEAD SATURDAY THEN SLOWLY
WEAKEN AS L/W TROUGH WEAKENS AND LIFTS NWD. THIS WILL ALLOW A WEAK
RETURN OF LOW LEVEL MOISTURE BY LATE SATURDAY AND MORE SO SUNDAY
INTO EARLY NEXT WEEK. THIS WILL LEAD TO MIXTURE OF SUN/CLOUDS BUT
ANY CONVECTIVE ACTIVITY THIS WEEKEND WILL BE ISOLATED...AND CONFINED
TO NEAR THE SEABREEZE...AND EXITING OFF THE HIGHER TERRAIN OF
WESTERN NC. THREAT APPEARS HIGH ENOUGH TO MENTION A SLIGHT CHANCE
POP SATURDAY AFTERNOON AND AGAIN SUNDAY AFTERNOON OVER THE SE
COUNTIES IN VICINITY OF THE SEABREEZE. THREAT STILL APPEARS TOO LOW
TO MENTION A SLIGHT CHANCE OVER THE WESTERN PIEDMONT AT THIS TIME.
ENOUGH MOISTURE/DESTABILIZATION SHOULD EXISTS BY MONDAY INTO TUESDAY
FOR AT LEAST A SLIGHT CHANCE OF CONVECTION IN TEH AFTERNOON-EARLY
EVENING HOURS. BOTH THE GFS AND ECMWF SUGGEST A S/W IN THE NORTHERN
STREAM TRAVERSING ACROSS THE OH VALLEY MONDAY WITH THE ECMWF LIFTING
THIS BALL OF ENERGY E-NE INTO THE MID ATLANTIC/SOUTHERN NEW ENGLAND
WHILE THE GFS (WHICH IS FASTER BY 18 HOURS)...MAINTAINS A DECENT
SHEAR AXIS INTO NC MONDAY AFTERNOON-MONDAY NIGHT. IF THIS WERE TO
VERIFY...THIS WOULD WARRANT A MUCH HIGH POP.
TEMPS SATURDAY THROUGH EARLY NEXT WEEK WILL RETURN TO NEAR OR
SLIGHTLY ABOVE NORMAL LEVELS.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 143 PM TUESDAY...
CIGS HAVE LIFTED TO VFR AT KGSO AND KINT... AND MVFR AT
KRDU...KFAY...AND KRWI... WITH CONDITIONS LIKELY TO BECOME VFR OVER
THE NEXT FEW HOURS. SHOWERS AND STORMS ARE POSSIBLE THIS AFTERNOON
AND INTO THE EVENING IN ADVANCE OF A COLD FRONT APPROACHING FROM THE
WEST. WINDS WILL REMAIN SOUTHWESTERLY AT 5-10 KTS INTO THE
EVENING... BECOMING NORTHWESTERLY AS THE FRONT CROSSES THE AREA
BETWEEN 03Z AND 09Z.
VFR CONDITIONS SHOULD CONTINUE THROUGH THE REMAINDER OF THE WEEK AS
HIGH PRESSURE BUILDS IN FROM THE NORTHWEST OVER THE AREA.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...WSS
NEAR TERM...SEC
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...SEC
Hazardous weather outlook, Aug 12, 3:34 AM EST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
434 AM EDT TUE AUG 12 2014
NCZ007>011-021>028-038>043-073>078-083>086-088-089-130845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
434 AM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON AHEAD OF
AN APPROACHING COLD FRONT. DUE TO RECENT RAINFALL...SOME MINOR
FLOODING WILL BE POSSIBLE WITH THE STRONGEST STORMS...MAINLY IN
URBAN AND POOR DRAINAGE AREAS...ALONG WITH WIND GUSTS TO 50 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 3:27 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
427 PM EDT TUE AUG 12 2014
NCZ074-083-084-122130-
RICHMOND-MONTGOMERY-ANSON-
427 PM EDT TUE AUG 12 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
RICHMOND...SOUTH CENTRAL MONTGOMERY AND NORTHEASTERN ANSON COUNTIES
UNTIL 530 PM EDT...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ANSONVILLE...OR 8 MILES NORTH OF
WADESBORO...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANSONVILLE...MOUNT GILEAD...ELLERBE...NORMAN...PEKIN...COVINGTON...
BLEWETT FALLS LAKE AND SANDHILLS GAME LAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3533 7984 3510 7966 3499 8005 3511 8012
TIME...MOT...LOC 2026Z 237DEG 10KT 3508 8003
10
Special weather statement, Aug 12, 4:05 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT TUE AUG 12 2014
NCZ007-008-022>024-122200-
PERSON-GUILFORD-GRANVILLE-ORANGE-ALAMANCE-
505 PM EDT TUE AUG 12 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF PERSON...
SOUTHEASTERN GUILFORD...NORTHWESTERN GRANVILLE...ORANGE AND ALAMANCE
COUNTIES UNTIL 600 PM EDT...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SEMORA
TO NEAR BAYNES TO NEAR MCLEANSVILLE...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...BURLINGTON...GRAHAM...ROXBORO...HILLSBOROUGH...
CARRBORO...MEBANE...ELON COLLEGE...CONCORD AND GIBSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3654 7868 3624 7887 3624 7895 3593 7902
3595 7982 3619 7940 3625 7937 3624 7915
3654 7914
TIME...MOT...LOC 2105Z 251DEG 26KT 3655 7914 3622 7933 3602 7967
23Special weather statement, Aug 12, 4:40 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT TUE AUG 12 2014
NCZ038-039-073>075-122245-
MONTGOMERY-RANDOLPH-MOORE-DAVIDSON-STANLY-
540 PM EDT TUE AUG 12 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN
MONTGOMERY...RANDOLPH...NORTHWESTERN MOORE...SOUTHEASTERN DAVIDSON
AND STANLY COUNTIES UNTIL 645 PM EDT...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PLYLER...OR 10 MILES WEST OF ALBEMARLE...
MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM. THIS STORM IS ALSO PRODUCING AN EXCESSIVE
AMOUNT OF LIGHTNING AND HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...LEXINGTON...ALBEMARLE...RANDLEMAN...TROY...
NORTH CAROLINA ZOO...BADIN LAKE...THOMASVILLE AND BISCOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. IF YOU CANNOT SEEK
SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER.
DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING
STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3550 8030 3551 8018 3558 8021 3569 8034
3588 8010 3592 8004 3590 7954 3552 7955
3535 7973 3520 8024 3521 8026 3517 8035
3518 8037 3516 8045 3518 8051
TIME...MOT...LOC 2139Z 243DEG 26KT 3537 8038
10Event by event
7 flash flood, 2 thunderstorm wind, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Durham
- When
- August 12, 5:10 PM EST
- Where
- Durham County, 1.81 mi WSW of Huckleberry Spg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.040, -78.980
One tree was reported down on power lines near I-85 near mile marker 172.
Thunderstorm Wind, Wake
- When
- August 12, 6:16 PM EST
- Where
- Wake County, 1.34 mi SE of Leesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.886, -78.713
Four trees were reported down on Country Trail Road.
Flash Flood, Wake
- When
- August 12, 7:21 PM EST to August 13, 3:30 AM EST
- Where
- Wake County, 2.19 mi ENE of Raleigh to 1.95 mi E of Raleigh
- Cause
- Heavy Rain
- Property damage
- $2.5 million
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.811, -78.633
Multiple businesses had to be evacuated from the 1600-1800 block of Capital Boulevard. As many as 71 people had to be rescued and evacuated from businesses in this area. In addition, at the nearby intersection of Atlantic Avenue and Old Louisburg Road cars were reported flooded and stuck in the flood waters. Another car was reported stranded in the flood waters nearby at the intersection of Atlantic Avenue and Hodges Street. Monetary damages were estimated to be around 2-3 million dollars.
Flash Flood, Wake
- When
- August 12, 8:15 PM EST to 9:15 PM EST
- Where
- Wake County, 1.47 mi SSW of Morrisville to 0.99 mi WNW of Cary
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 35.800, -78.839
Several cars were reported stuck in flood waters near the intersection of Highouse Road, with several water rescues preformed.
Flash Flood, Johnston
- When
- August 12, 8:45 PM EST to 10:59 PM EST
- Where
- Johnston County, 1.3 mi NNE of Clayton to 1.91 mi W of Clayton
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 35.668, -78.464
Numerous roads were reported closed in Clayton due to flooding.
Flash Flood, Johnston
- When
- August 12, 8:57 PM EST to 10:59 PM EST
- Where
- Johnston County, 0.51 mi W of Selma to 0.47 mi W of Selma
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.530, -78.289
A car was reported stalled in the flood waters on South Raiford Street near East Jones Avenue.
Flash Flood, Johnston
- When
- August 12, 9:00 PM EST to 10:59 PM EST
- Where
- Johnston County, 0.78 mi ENE of Wilsons Mills to 0.6 mi ENE of Wilsons Mills
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 35.584, -78.357
One person was rescued from their car in flood waters in the Wilson's Mills area.
Flood, Johnston
- When
- August 12, 9:00 PM EST to 10:59 PM EST
- Where
- Johnston County, 0.86 mi NE of Smithfield to 0.88 mi NE of Smithfield
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 35.508, -78.339
One person was reported rescued from flood waters at North 9th Street at Market Street.
Flash Flood, Wake
- When
- August 12, 11:30 PM EST to August 13, 3:30 AM EST
- Where
- Wake County, 0.24 mi E of Echo Hgts to 0.23 mi E of Echo Hgts
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 35.730, -78.646
Durham Drive at Gideon Creek Way were reported closed due to flash flooding.
Flash Flood, Wake
- When
- August 12, 11:45 PM EST to August 13, 3:30 AM EST
- Where
- Wake County, 1.72 mi S of Macedonia to 1.79 mi S of Macedonia
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 35.725, -78.751
Lilly Atkins Road was closed to due flooding near Holly Springs Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Oregon, August 12, 20141 death · 1 injured · 1 event
- Flash Flooding and Flooding in Maryland, August 12 to 13, 2014$4.8 million · 31 events
- Flash Flooding and Flood in Arizona, August 12 to 13, 2014$2.3 million · 7 events
- Flash Flooding and Damaging Wind in California, August 12 to 13, 20141 injured · $1.0 million · 65 kt wind · 7 events
- Debris Flows and Dust Storm in Washington, August 12, 2014$449,000 · 52 kt wind · 12 events
- Flash Flooding in New Jersey, August 12 to 13, 20141 injured · $350,000 · 9 events
- Flash Flooding in Maryland, August 12 to 13, 2014$500,000 · 6 events
- Flood and Damaging Winds in Pennsylvania, August 12, 2014$110,000 · 50 kt wind · 22 events
- Flash Flooding in New York, August 12, 2014$125,000 · 3 events
- Flash Flooding and Damaging Winds in Arizona, August 12, 2014$23,000 · 52 kt wind · 6 events
- Damaging Winds in Arizona, August 12, 2014$20,000 · 61 kt wind · 4 events
- Damaging Winds and Lightning Strike in Idaho, August 12, 2014$17,000 · 52 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538796, 538797, 541092, 541096, 541636, 541098, 541646, 541648, 541640, 541642.